Discussions that mention vicoprofen

Pain Management board


[SIZE="2"][FONT="Tahoma"]Hi Lorraine,:(

I have a question. Did you doctor not explain to you that the meds he was switching you to were a long acting pain medicine rather than a short acting? I don't understand why any doctor would just switch your meds without explaining to you what the difference will be. Especially when he is taking you from the short acting to long acting. Huge difference and Brian has already explained those differences to you. All of which is great information and stuff that your doctor definitely should have told you considering some of the things Brian said are very serious. Like not cutting them in half being on of the most important things. Your doctor should have said he is putting you a longer acting pain medicine and you should only need to take it twice a day now, every 12 hours, rather than every 4 to 6 hours which is what it is with the short acting.

I have never heard of the DHC but it does sound like codeine and hydro but anyway, I am also coming off short acting pain meds, Tapering off of them to get over my addiciton eventually. Im getting there, but at one point my doctor gave me methadone which is a long acting pain medicine and it did not take my pain away so we switched to oxycontin which did work for awhile but my doctor also gives me a script for the vicoprofen I take daily now, (for now), for any break through pain. My point is, If the DHC is taking your pain away then great! If you're finding that you are having break through pain 6 hours or whatever after you take the DHC, then maybe you should suggest a short acting pain medicine for that pain but it doesnt sound like that is what you need but that would be better than abusing the long acting and take a lot. Just a suggestion, that would be instead of calling him and asking him to switch you back to the short acting and just see if he will give a script of like 30 a month instead of 60 for any break through pain. Really neither sounds like it would be good for you but if the choice is 1. Have the doctor change it back to the way it was, 60 a month with you calling every 2 weeks for more or 2. Asking him if he can give a script for break through pain then I would say the break through pain option is best.

I hope that all made sense. I do think you should try and stick it out and let your body get used to the long acting and the WD symptoms will go away and you will learn to be happy again without the short acting meds. Since I am dealing with an addiction to vicoprofen right now and working on my taper schedule and about to go in and tell my doctor everything, I am NO expert but I do have hope and I know I was once a very happy girl all of the time without the pills so I have hope that I can get back to the top and be at the place in life again, pill free... Your doctor is going to realize you're addicted with the calls every 2 weeks. There are only so many times you can do that before someone picks up on it. Trust me.

Do you mind if I ask you why the sudden change with the meds after you have been on the short acting for that many years? You would think he would have switched it years ago but I am just wondering if maybe it is because he finally figured out that you were addicted.

Just some suggestions. I am an addict so I know all about the "good" feeling and the energy it gives. Makes you productive and get things done. I believe that is all in the head and not really the case. You have to tell your doctor the truth. You should anyway.

"if you dont come clean, you will never get clean"

And as some very good people have told me, Telling the board is not enough, Tell someone you trust and tell your doctor and ask him for some help and hopefully he will come up with a plan for you. I have found that the posts at the top of this page about coming off the drugs cold turkey and remedies and different things that help with the withdrawals and things to buy from the grocery store is very helpful. I printed it out and went to the grocery store already and purchased quote a few things from that list. Check it out. It talks about heating pads helping, Getting into the bath tub and things like that. That is if your body is going through the withdrawals which I am assuming it is from what you said about your legs feeling like lead and just not feeling well.

Sorry for the novel..Just wanted to put my thoughts in.

Good Luck and keep us posted please!

I will re-read this post often as I am coming off the pain meds and as I go into the worst part of it all..the WD's!

Take Care. [/FONT]:)